Ask a doctor

Upper Teeth Do Not Show with Smile After Juvederm Only to Nasolabial Folds and Oralcomissures?

Ihad juvederm only injected to both nasolabials and oral comisures by injector I have used for years. That night I had a deep bruise to right Nasolabial and pain and clogged up right nostril. I also had serious pain to the center of my upper gums and could barely open my mouth. I did ice it, then warmed it next day. I am happy with the symmetry of the result.. but I am worried that a nerve was struck as when I smile my upper teeth are barely seen. .

Doctor Answers (4)

Post Juvederm Results

+1

Thank you for your question. I would recommend returning to your provider for an evaluation. It is possible to temporarily damage a nerve and cause numbness, tingling, difficulty in movement, and soreness. This usually resolves within several weeks. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and  for the safest and most effective treatments.   I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Serious pain and altered smile after Juvederm

+1

What you have described here is concerning.  Bruising and swelling are all common side effects with injections but the pain you described and loss of motor function could mean a nerve and or vessel was injected.  You need to follow up with the MD who knowledgeable about fillers and potential complications ASAP to be evaluated.  

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 125 reviews

Filler complications

+1

The pain, and the interferance in muscle function is concering. You need to see the DOCTOR and not the non doctor injector for evaluation. if an artery or nerve is involve then disolving the filler, evaluate the skin and the gum make sure the vascularity is good.

Baltimore Plastic Surgeon

Upper teeth don't show after Juvederm

+1

Well, I would be curious as to how long ago this was done. Swelling and bruising even under the skin are common, but the pain you are describing up into your nose and gums is more concerning. The issue that concerns me is that there is an artery which VERY rarely can be affected by mouth injections. (I'm saying I've seen it once in person in over 17 years of injecting.) But it is there and can be affected by filler. So, if you have continued pain, or there is darkening of the skin that appears more rashlike-like than bruise-like, this artery could be affected, which would need immediate attention. If it is just bruising and swelling, which I would think is more likely, it will resolve within about 10-14 days of injection. Best bet, visit your injector, especially since you've been seen there for years.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...